I Took Too Much Metronidazole -- What Now?

Treating an Overdose of Metronidazole

The treatment for an overdose will vary, and there is no specific antidote. If the metronidazole overdose was recent and taken by mouth, a healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care, which consists of treating the symptoms that occur as a result. For example, supportive treatment options may include:
 
  • Fluids through an intravenous line (IV), if necessary
  • Close monitoring of vital signs, such as heart rate and breathing
  • Other treatments based on the complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have taken too much metronidazole.
 
 
5 Ways to Improve Your Mood

Metronidazole Antibiotic Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.